Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS Morristown, TN

June 25, 2001Blount County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2001, 2:26 PM EDT for Blount County, Tennessee. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2001, 2:26 PM EDT (18:26 UTC)
Expired
Jun 25, 2001, 3:30 PM EDT
In force
64 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Blount County, TN

The radar

The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:30 PM EDTHail 0.75Maryville, TN
Jun 25, 2:56 PM EDTHail 0.75Friendsville, TN
Jun 25, 3:05 PM EDTHail 0.75Maryville, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS54 KMRX 251829
SVRMRX
TNC009-251930-
/NEW.KMRX.SV.W.0158.251826-251930/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN EAST TENNESSEE

* UNTIL 330 PM EDT

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WILDWOOD...OR 7 MILES EAST OF ALCOA...
  MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WILDWOOD AROUND 235 PM EDT
  EAGLETON VILLAGE AROUND 245 PM EDT
  WALLAND AROUND 250 PM EDT
  MARYVILLE AROUND 305 PM EDT
  8 MILES SOUTHEAST OF CLOVER HILL AROUND 325 PM EDT
  HAPPY VALLEY AROUND 330 PM EDT

AT 226 PM EDT A TRAINED WEATHER SPOTTER REPORTED DIME SIZED HAIL 3 
SOUTHWEST OF SEYMOUR AT 2:25 PM.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
  AND DAMAGE CHIMNEYS AND TV ANTENNAS.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

STAY AWAY FROM WINDOWS.

$$

LAT...LON 3582 8375 3587 8395 3572 8417 3552 8386

SP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:40 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 25, 10:40 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 AM EDT MON JUN 25 2001

UPPER LOW JUST TO OUR EAST.  VORTICITY MAXES TRIGGERING SHOWERS IN
NE ZONES AND CHEROKEE AND CLAY.  CLOUDS WILL CONTINUE PUSHING INTO
CWA THIS AFTERNOON AS UPPER LOW SHIFT WEST....WILL GO WITH INCREASING
CLOUDS WHERE ITS NOT MOSTLY CLOUDY ALREADY.  WITH CLOUDS...WILL
UPDATE TO LOWER TEMPERATURES A BIT IN THE CENTRAL AND NORTH.  POPS
LOOK GOOD. WITH THE COLD UPPER LOW OVER THE AREA...COULD SEE ISOLATED
SEVERE STORMS THIS AFTERNOON AND EVENING...BUT THINK MOISTURE TOO
LIMITED FOR WIDESPREAD ACTIVITY.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

GH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:48 PM EDTSevere Thunderstorm WarningMRXKnox27 min
Jun 25, 2:38 PM EDTSevere Thunderstorm WarningMRXPolk52 min
Jun 25, 3:14 PM EDTSevere Thunderstorm WarningMRXGreene61 min
Jun 25, 6:06 PM EDTSevere Thunderstorm WarningMRXSullivan39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.